MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 PINNACLE REVISION INST CASE; HIP INSTRUMENTS : INSTRUMENT CASES

DEPUY IRELAND - 3015516266 PINNACLE REVISION INST CASE; HIP INSTRUMENTS : INSTRUMENT CASES
Catalog Number 221760016
Medical Device Problem Codes Peeled/Delaminated (1454); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Loaner trays are in unusable condition, generating debris in the sterilizer and sets.Did the event occur during sterile processing? yes, did the event occur during field inspection? yes, did the event occur during internal service activities such as calibration? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "loaner trays are in unusable condition, generating debris in the sterilizer and sets" the product was not returned to depuy synthes, however photos were provided for review.The photo investigation did not revealed the peeling coating and presence of foreign material condition for pinnacle revision inst case however it shows the broken condition of device.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the pinnacle revision inst case would not contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE REVISION INST CASE
Common Device Name
HIP INSTRUMENTS : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18344461
Report Number1818910-2023-25440
Device Sequence Number6203164
Product Code FSM
UDI-Device Identifier10603295099246
UDI-Public10603295099246
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221760016
Device Lot NumberPG2811333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer12/28/2023
01/02/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/02/2024
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown